MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE
Model Number Z452G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a feline underwent a spay procedure on (b)(6) 2021 and suture was used.During the procedure, the needle detached from the suture.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number remaqp and no non-conformances related to the reported complaint condition were identified investigation summary: one opened foil packet, a labeled winding former, a needle, and a suture piece product code z452 were returned to ethicon inc for analysis.Upon visual analysis of the returned sample revealed that clip off defect was observed in the sample.The barrel hole was examined under magnification and revealed a remnant suture.In addition, the extreme suture was noted to be severely cut.As per returned conditions of the sample no functional test was performed.The clip off defect observed during the visual assessment has been correlated to the manufacturing process.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.Based on the information currently available, the clip off was identified during the investigation of the sample received.Additional information was requested and the following was obtained: 1.When did the needle got separated from the suture, before use on patient (pre-op), during use on patient (intra-op)? intra -op.2.How was procedure successfully completed? by using a new suture pack.3.Please provide status of product return.Retuned.

Brand Name
PDSII VIO 27IN 3-0 S/A FS-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12465524
Report Number2210968-2021-08386
Device Sequence Number3924749
Product Code NEW
UDI-Device Identifier10705031218703
UDI-Public10705031218703
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberZ452G
Device Catalogue NumberZ452G
Device Lot NumberREMAQP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/13/2021
Patient Sequence Number1